Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 62, NWS Austin/San Antonio, TX

October 22, 200919 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 22, 2009, 12:48 AM CDT for 19 counties in Texas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 22, 2009, 12:48 AM CDT (05:48 UTC)
Expired
Oct 22, 2009, 6:45 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 2:29 AM CDTFLASH FLOODCypress Mill, TXCOUNTY ROAD 962 IS CLOSED DUE TO HIGH WATER NEAR CYPRESS MILL.
Oct 22, 2:35 AM CDTFLASH FLOODKingsland, TXCOUNTY OFFICIALS INDICATE THAT THERE HAVE BEEN A FEW EVACUATIONS OF RESIDENTS ALONG SANDY CREEK IN KINGSLAND DUE TO RISING WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 101 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2009-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2009-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 220548
FFWEWX
TXC013-019-029-031-053-091-127-163-171-209-259-265-299-323-325-453-
463-491-507-220845-
/O.NEW.KEWX.FF.W.0062.091022T0548Z-091022T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CDT THU OCT 22 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ATASCOSA COUNTY...
  BANDERA COUNTY...
  BEXAR COUNTY...
  BLANCO COUNTY...
  BURNET COUNTY...
  COMAL COUNTY...
  DIMMIT COUNTY...
  FRIO COUNTY...
  GILLESPIE COUNTY...
  HAYS COUNTY...
  KENDALL COUNTY...
  EASTERN KERR COUNTY...
  LLANO COUNTY...
  EXTREME SOUTHERN MAVERICK COUNTY...
  MEDINA COUNTY...
  TRAVIS COUNTY...
  SOUTHEASTERN UVALDE COUNTY...
  WILLIAMSON COUNTY...
  ZAVALA COUNTY...

* UNTIL 345 AM CDT.

* AT 1239 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING 
  FROM THUNDERSTORMS ALONG A BROAD LINE EXTENDING FROM WATSON TO 
  CATARINA...MOVING EAST AT 7 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  RIO MEDINA...BIRY...FAIR OAKS RANCH...BERGHEIM...                  
  MAHOMET...CCANYON LAKE DAM...CEDAR   PARK...SOMERSET...BEE 
  CAVE...SAN ANTONIO...SERENADA...GEORGETOWN...GARDEN 
  RIDGE...DRIFTWOOD...CHINA GROVE...CHARLOTTE...
  BUDA...BARTLETT...AUSTIN AND ALAMO HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.  ALL AREA CREEEKS ARE RISING.  AVOID ALL 
UNNECESSARY DRIVING.

&&

LAT...LON 2915 10003 2958 9962 3030 9941 3030 9932
      3050 9932 3052 9897 3092 9897 3093 9843
      3104 9844 3105 9791 3092 9783 3079 9737
      2969 9809 2959 9833 2957 9825 2951 9820
      2863 9877 2863 9938 2825 9938 2820 10012

$$
4 follow-up statements
000 
WGUS74 KEWX 220756
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 AM CDT THU OCT 22 2009

TXC013-019-029-031-053-091-127-163-171-209-259-265-299-323-325-453-
463-491-507-220845-
/O.CON.KEWX.FF.W.0062.000000T0000Z-091022T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
HAYS TX-KERR TX-KENDALL TX-COMAL TX-BANDERA TX-BEXAR TX-MEDINA TX-
UVALDE TX-ATASCOSA TX-FRIO TX-ZAVALA TX-MAVERICK TX-DIMMIT TX-
256 AM CDT THU OCT 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
DIMMIT...EXTREME SOUTHERN MAVERICK...ZAVALA...FRIO...WESTERN
ATASCOSA...SOUTHEASTERN UVALDE...MEDINA...BEXAR...BANDERA...COMAL...
KENDALL...EASTERN KERR...HAYS...BLANCO...GILLESPIE...TRAVIS...
WILLIAMSON...LLANO AND BURNET COUNTIES...

AT 247 AM CDT...A LARGE AREA OF MODERATE TO HEAVY RAIN CONTINUES 
OVER MUCH OF SOUTH CENTRAL TEXAS.  THIS AREA IS SLOWLY SHIFTING EAST 
AT NEAR 10 MPH.  MANY ROADS REMAIN CLOSED ACROSS MEDINA...BEXAR...
BURNET... BLANCO...AND LLANO COUNTIES.  SEVERAL CREEKS AND RIVERS 
ARE ON THE RISE AS RAIN TOTALS OF 5 TO 8 INCHES OVER THE PAST 6 
HOURS HAS PRODUCED SIGNIFICANT RUNOFF ALONG A FAIRLY NARROW AREA 
FROM KERRVILLE...TO KINGSLAND...TO BURNET.

OVER THE NEXT HOUR...HEAVY RAIN WILL CONTINUE WITH THE HIGHEST RAIN 
RATES OF 1 TO 2 INCHES PER HOUR.  AREAS MOST LIKELY TO SEE 
ADDITIONAL FLOODING RAINS WILL BE ATASCOSA COUNTY...SOUTHERN BEXAR 
COUNTY...HAYS...AND TRAVIS COUNTIES.  AS THE FRONT PUSHES TOWARD THE 
INTERSTATE 35 CORRIDOR...THE HEAVY RAIN THREAT WILL SHIFT EAST OVER 
BASTROP...LEE...CALDWELL...AND FAYETTE COUNTIES. BE ON THE LOOKOUT 
FOR RISING WATER AND FLOODED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 2915 10003 2958 9962 3030 9941 3030 9932
      3050 9932 3052 9897 3092 9897 3093 9843
      3104 9844 3105 9791 3092 9783 3079 9737
      2969 9809 2959 9833 2957 9825 2951 9820
      2863 9877 2863 9938 2825 9938 2820 10012

$$
000 
WGUS54 KEWX 220842
FFWEWX
TXC013-019-029-031-053-091-127-163-171-209-259-265-299-323-325-453-
463-491-507-221145-
/O.EXT.KEWX.FF.W.0062.000000T0000Z-091022T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CDT THU OCT 22 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN ATASCOSA COUNTY...
  BANDERA COUNTY...
  BEXAR COUNTY...
  BLANCO COUNTY...
  BURNET COUNTY...
  COMAL COUNTY...
  DIMMIT COUNTY...
  FRIO COUNTY...
  GILLESPIE COUNTY...
  HAYS COUNTY...
  KENDALL COUNTY...
  EASTERN KERR COUNTY...
  LLANO COUNTY...
  EXTREME SOUTHERN MAVERICK COUNTY...
  MEDINA COUNTY...
  TRAVIS COUNTY...
  SOUTHEASTERN UVALDE COUNTY...
  WILLIAMSON COUNTY...
  ZAVALA COUNTY...

* UNTIL 645 AM CDT.

* AT 333 AM CDT...REPORTS FROM COUNTIES IN THE WARNING AREA INDICATE 
THAT ROADS REMAIN FLOODED.  WHILE ONLY LIGHT TO MODERATE RAINS ARE 
LIKELY OVER THE NEXT SEVERAL HOURS...IT WILL TAKE TIME FOR THE 
FLOODED ROADS AND CREEKS TO SLOWLY RECEDE.  DRIVING WILL REMAIN 
EXTREMELY HAZARDOUS AS MANY LOW WATER CROSSINGS ARE CLOSED AND 
IMPASSABLE.  MOTORISTS ARE URGED TO USE EXTREME CAUTION.  ADDITIONAL 
RAINFALL TOTALS OF NEAR 1 INCH ARE POSSIBLE ACROSS THE WARNING 
AREA.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 2915 10003 2958 9962 3030 9941 3030 9932
      3050 9932 3052 9897 3092 9897 3093 9843
      3104 9844 3105 9791 3092 9783 3079 9737
      2969 9809 2959 9833 2957 9825 2951 9820
      2863 9877 2863 9938 2825 9938 2820 10012

$$
000 
WGUS74 KEWX 221015
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT THU OCT 22 2009

TXC013-127-163-265-323-325-463-507-221020-
/O.CAN.KEWX.FF.W.0062.000000T0000Z-091022T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERR TX-MEDINA TX-UVALDE TX-ATASCOSA TX-FRIO TX-ZAVALA TX-MAVERICK TX-
DIMMIT TX-
515 AM CDT THU OCT 22 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DIMMIT...EXTREME
SOUTHERN MAVERICK...ZAVALA...FRIO...WESTERN ATASCOSA...SOUTHEASTERN
UVALDE...MEDINA AND EASTERN KERR COUNTIES...

DRIER AIR IS PUSHING IN FROM THE WEST.  RAIN IS ENDING WEST OF A 
FREDERICKSBURG TO PEARSALL LINE AND ANY WATER OVER THE ROAD WILL 
SLOWLY RECEDE OVER THE NEXT HOUR OR TWO.  DRIVERS SHOULD USE EXTREME 
CAUTION THIS MORNING DURING THE MORNING COMMUTE AND AVOID FLOODED 
ROADWAYS.

&&

LAT...LON 3092 9783 3081 9740 3079 9738 2972 9808
      2959 9833 2956 9829 2957 9825 2951 9820
      2915 9846 2928 9878 2969 9879 2982 9885
      3053 9897 3092 9897 3093 9843 3104 9843
      3105 9791

$$

TXC019-029-031-053-091-171-209-259-299-453-491-221145-
/O.CON.KEWX.FF.W.0062.000000T0000Z-091022T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
HAYS TX-KENDALL TX-COMAL TX-BANDERA TX-BEXAR TX-
515 AM CDT THU OCT 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
BEXAR...EXTREME EAST CENTRAL BANDERA...COMAL...KENDALL...HAYS...
BLANCO...EASTERN GILLESPIE...TRAVIS...WILLIAMSON...LLANO AND BURNET
COUNTIES...

AT 510 AM CDT...HEAVY RAIN IS ENDING OVER THE WARNING AREA...BUT 
FLOODED ROADS AND CREEKS WILL BE SLOW TO RECEDE. ADDITIONAL RAINFALL 
TOTALS OF NEAR ONE INCH ARE POSSIBLE BEFORE DRIER AIR MOVES IN FROM 
THE WEST. DRIVERS SHOULD USE EXTREME CAUTION THIS MORNING DURING THE 
MORNING COMMUTE AND AVOID FLOODED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 3092 9783 3081 9740 3079 9738 2972 9808
      2959 9833 2956 9829 2957 9825 2951 9820
      2915 9846 2928 9878 2969 9879 2982 9885
      3053 9897 3092 9897 3093 9843 3104 9843
      3105 9791

$$
000 
WGUS74 KEWX 221147
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 AM CDT THU OCT 22 2009

TXC019-029-031-053-091-171-209-259-299-453-491-221150-
/O.EXP.KEWX.FF.W.0062.000000T0000Z-091022T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
HAYS TX-KENDALL TX-COMAL TX-BANDERA TX-BEXAR TX-
647 AM CDT THU OCT 22 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM CDT FOR BEXAR...
EXTREME EAST CENTRAL BANDERA...COMAL...KENDALL...HAYS...BLANCO...
EASTERN GILLESPIE...TRAVIS...WILLIAMSON...LLANO AND BURNET
COUNTIES...

A LARGE AREA OF LIGHT TO MODERATE RAIN CONTINUES TO MOVE EAST OUT OF 
THE WARNING AREA.  WHILE THERE ARE A FEW AREAS STILL RECEIVING RAIN 
RATES NEAR ONE HALF INCH PER HOUR...THE THREAT OF ADDITIONAL FLASH 
FLOODING IS OVER.  THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED 
TO EXPIRE.

RUNOFF HOWEVER WILL CONTINUE THROUGH THE MORNING HOURS MAKING FOR A 
DANGEROUS COMMUTE.  SOME LOW WATER CROSSINGS AND ROADS WILL CONTINUE 
TO BE FLOODED FOR THE NEXT SEVERAL HOURS AS THE WATERS SLOWLY 
RECEDE.  

MOTORISTS ARE URGED TO USE EXTREME CAUTION WHILE DRIVING.  
DONT DRIVE THROUGH FLOODED LOW WATER CROSSINGS AND DONT DRIVE AROUND 
BARRICADES...ITS AGAINST THE LAW AND COULD COST YOU MORE THAN A 
HEFTY FINE...IT COULD COST YOU YOUR LIFE.

&&

LAT...LON 3092 9783 3081 9740 3079 9738 2972 9808
      2959 9833 2956 9829 2957 9825 2951 9820
      2915 9846 2928 9878 2969 9879 2982 9885
      3053 9897 3092 9897 3093 9843 3104 9843
      3105 9791

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 21, 11:27 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Oct 21, 11:27 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CDT WED OCT 21 2009

.AVIATION...
MOIST TROPICAL AIRMASS OVER S CENTRAL TX WILL CONTINUE OVERNIGHT
AHEAD OF A COLD FRONT SYSTEM THAT WILL MOVE INTO THE NW HILL
COUNTRY AFTER 08Z AND THRU THE I35 CORRIDOR TAF SITES BY AROUND
12Z. NUMEROUS SHRA AND ISOLD TSRA WILL MOVE NE ACROSS THE AREA
AHEAD OF THE COLD FRONT OVERNIGHT. GENERALLY MVFR CIGS AND VSBYS
WILL PREVAIL...HOWEVER VARIABLE CONDITIONS WILL CAUSE CIGS/VSBYS
TO LOWER TO LIFR AND EVEN VFR AT TIMES AS THE SHRA MOVE THRU THE
TAF SITES. SE WINDS OF 10 TO 15 KNOTS WILL PREVAIL AHEAD OF THE
COLD FRONT AND THEN SHIFT TO NWLY AT 12-22 KNOTS BY BEHIND THE
FRONT. VFR CONDITIONS WILL QUICKLY DEVELOP BEHIND THE COLD FRONT
AS DRIER AIR PUSHES INTO THE REGION AND THE SHRA/TSRA MOVE OFF TO
THE EAST DURING THE MORNING HOURS. VFR CONDITIONS TO PREVAIL AFTER
22/18Z AND THRU 23/06Z.

&&

.PREV DISCUSSION... /ISSUED 859 PM CDT WED OCT 21 2009/

DISCUSSION...
MOISTURE FROM THE REMNANTS OF EASTERN PACIFIC TROPICAL STORM RICK
WILL CONTINUE TO STREAM NORTHEAST INTO SOUTH CENTRAL TEXAS
OVERNIGHT. THIS UPPER LEVEL MOISTURE HAS COMBINED WITH DEEP
MOISTURE IN THE LOWER LEVELS (DEWPOINTS STILL HOVERING IN THE
UPPER 60S TO LOWER 70S) TO CREATE A TROPICAL AIRMASS ACROSS SOUTH
CENTRAL TEXAS. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS SOUTH CENTRAL TEXAS OVERNIGHT. WITH SOME
AREAS ALREADY REACHING EVENING RAINFALL TOTALS APPROACHING 2.5
INCHES AND ANTICIPATING WIDESPREAD 1-2 INCHES WITH ISOLATED 3-4
INCHES IN ADVANCE OF THE FROPA...HAVE ISSUED A FLASH FLOOD WATCH
FOR THE ENTIRE CWA UNTIL NOON THURSDAY. RAIN CHANCES WILL WILL
DECREASE BUT WILL CONTINUE FOR A FEW HOURS BEHIND THE PASSAGE OF
THE FRONT THURSDAY MORNING. THE POTENTIAL FOR HEAVY RAINS WILL
DECREASE FROM NORTHWEST TO SOUTHEAST DURING THE DAY THURSDAY. HAVE
MADE MINOR ADJUSTMENTS TO POPS/WX/QPF AND WIND GRIDS FOR THIS
EVENING THROUGH THE PASSAGE OF THE FRONT. HAVE ALSO LOWERED
OVERNIGHT TEMPERATURES ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU
BY A FEW DEGREES AS WEAK COLD AIR ADVECTION AND MUCH DRIER
DEWPOINTS WILL FILTER INTO THAT AREA OVERNIGHT.

PREV DISCUSSION... /ISSUED 301 PM CDT WED OCT 21 2009/

DISCUSSION...
AN UPPER LEVEL TROUGH CURRENTLY OVER NEW MEXICO WILL MOVE INTO THE
CENTRAL PLAINS BY THURSDAY. THIS BRINGS THE UPPER LEVEL REMNANTS OF
TROPICAL STORM RICK ACROSS SOUTH CENTRAL TEXAS DURING THE OVERNIGHT
HOURS AND COLD FRONT ACROSS SOUTH CENTRAL TEXAS THURSDAY MORNING.
NUMEROUS TO WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE
EXPECTED TONIGHT INTO EARLY THURSDAY. MOISTURE HAS BEEN INCREASING
AS PWS NEAR 2 INCHES. THE MAIN THREAT IS LOCALLY HEAVY RAINS WITH
ISOLATED TOTALS UP TO 3 INCHES OR SO. THE GREATEST IMPACT WILL BE
IN THE URBAN AREAS OF AUSTIN AND SAN ANTONIO. RAINS RAPIDLY END
WITH THE FRONTAL PASSAGE. COOLER AND DRIER WEATHER IS EXPECTED
THURSDAY INTO THIS WEEKEND DUE TO A SURFACE AND FLAT UPPER RIDGE.
AN UPPER LEVEL TROUGH CURRENTLY NEARING THE GREAT BASIN WILL DROP
SOUTHEAST INTO MEXICO AND ACROSS NORTHERN MEXICO AND FAR SOUTHERN
TEXAS FRIDAY NIGHT INTO SATURDAY. DUE TO DRIER LOW LEVELS, ONLY AN
INCREASE IN UPPER LEVEL CLOUDS IS EXPECTED. A STRONGER UPPER LEVEL
TROUGH MOVES ACROSS THE AREA LATE SUNDAY INTO EARLY MONDAY.
SUFFICIENT MOISTURE RETURNS FOR CHANCES OF SHOWERS/THUNDERSTORMS
ACROSS MUCH OF SOUTH CENTRAL TEXAS SUNDAY AFTERNOON THROUGH MONDAY
MORNING. A SURFACE AND UPPER LEVEL RIDGE BUILD INTO THE AREA WITH
DRY CONDITIONS LATE MONDAY INTO EARLY WEDNESDAY. ANOTHER UPPER
LEVEL TROUGH AND COLD FRONT MOVE THROUGH SOUTH CENTRAL TEXAS JUST
BEYOND THIS FORECAST WEDNESDAY NIGHT AND THURSDAY. THE MODELS SHOW
THIS TO BE THE STRONGEST FRONT YET THIS SEASON WITH SOME 30S
POSSIBLE IN THE HILLS NEAR HALLOWEEN, ALTHOUGH WE SHALL SEE. HAVE
GENERALLY GONE WITHIN A DEGREE OR TWO OF MAV/MEX TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  61  74  53  73 /  70 100  60  -   -
AUSTIN BERGSTROM INTL AIRPORT  80  63  72  48  74 /  70 100  60  -   -
NEW BRAUNFELS MUNI AIRPORT     80  61  74  50  76 /  60 100  60  -   -
BURNET MUNI AIRPORT            74  58  68  49  70 /  70 100  40  -   -
DEL RIO INTL AIRPORT           78  61  79  55  79 /  30  70  10   0  -
GEORGETOWN MUNI AIRPORT        75  61  71  50  73 /  70 100  50  -   -
HONDO MUNI AIRPORT             80  64  79  50  76 /  40 100  40  -   -
SAN MARCOS MUNI AIRPORT        81  64  72  50  76 /  70 100  60  -   -
LA GRANGE - FAYETTE REGIONAL   80  67  70  50  74 /  70 100  80  10  -
SAN ANTONIO INTL AIRPORT       81  65  73  52  75 /  60 100  50  -   -
STINSON MUNI AIRPORT           81  65  75  52  77 /  60 100  50  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

25/01
Hazardous weather outlook, Oct 21, 8:36 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 PM CDT WED OCT 21 2009

TXZ171>173-183>194-202>209-217>225-228-221200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
836 PM CDT WED OCT 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY THROUGH NOON THURSDAY. THE COMBINATION OF
MOIST TROPICAL AIR AND A COLD FRONT WILL RESULT IN WIDESPREAD
SHOWERS AND THUNDERSTORMS. RAINFALL TOTALS OF 1 TO 2 INCHES ARE
EXPECTED WITH ISOLATED TOTALS OF 3 TO 4 INCHES OR MORE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON THURSDAY.  A COLD
FRONT WILL MOVE THROUGH THURSDAY MORNING ENDING THE RAINS FROM THE
WEST. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ALONG THE LEADING
EDGE OF THE COLD FRONT.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Oct 21, 10:16 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1016 PM CDT WED OCT 21 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HEAVY RAIN       6 ESE ROUND MOUNTAIN    30.40N  98.26W
10/21/2009  M1.91 INCH       BLANCO             TX   COCORAHS

            1.91 INCHES OF RAINFALL IN THE PAST 2 HOURS.

&&

EVENT NUMBER EWX0900171

MCDONALD
Local storm report, Oct 21, 11:29 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1129 PM CDT WED OCT 21 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1110 PM     FLOOD            N KINGSLAND             30.66N  98.45W
10/21/2009                   LLANO              TX   LAW ENFORCEMENT

            NUMEROUS ROADS IN AND AROUND ARE CLOSED DUE TO
            FLOODING. HIGHWAY 1431 AND 2545. COUNTRY ROADS 309 AND
            307.

&&

EVENT NUMBER EWX0900172

MCDONALD
Local storm report, Oct 21, 11:30 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 PM CDT WED OCT 21 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1110 PM     FLOOD            6 S BERTRAM             30.66N  98.06W
10/21/2009                   BURNET             TX   LAW ENFORCEMENT

            COUNTRY ROAD 1174 IS CLOSED PLUS NUMEROUS LOW WATER
            CROSSING.

&&

EVENT NUMBER EWX0900173

MCDONALD
Local storm report, Oct 21, 11:55 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 PM CDT WED OCT 21 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       6 WSW BOERNE            29.77N  98.83W
10/21/2009  M1.15 INCH       KENDALL            TX   COCORAHS

            1.15 INCHES OF RAINFALL IN THE PAST HOUR.

&&

EVENT NUMBER EWX0900174

MCDONALD
Local storm report, Oct 22, 12:28 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 AM CDT THU OCT 22 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HEAVY RAIN       2 WNW HOLLYWOOD PARK    29.61N  98.52W
10/21/2009  M1.94 INCH       BEXAR              TX   COCORAHS

            1.94 INCHES OF RAIN SO FAR AND 1.81 INCHES FELL IN THE
            PAST 85 MINUTES.

0648 PM     FLOOD            5 NNE SAN ANTONIO       29.49N  98.46W
10/21/2009                   BEXAR              TX   DEPT OF HIGHWAYS

            CAVE LANE AND DANVILLE AVENUE ARE CLOSED DUE TO
            FLOODING.

0728 PM     FLOOD            1 N SAN ANTONIO         29.43N  98.49W
10/21/2009                   BEXAR              TX   DEPT OF HIGHWAYS

            SEVERAL ROADS ARE CLOSED IN SAN ANTONIO. THEY ARE
            BABCOCK ROAD AT HOLLYHOCK... CLASSEN ROAD AT STAHL...
            ENCINO PARK AT SOUTHWELL... HUEBNER ROAD AT SOUTHWELL
            AND LOOKOUT ROAD AT OLD OCONNOR.

1010 PM     HEAVY RAIN       6 ESE ROUND MOUNTAIN    30.40N  98.26W
10/21/2009  M1.91 INCH       BLANCO             TX   COCORAHS

            1.91 INCHES OF RAINFALL IN THE PAST 2 HOURS.

1110 PM     FLOOD            N KINGSLAND             30.66N  98.45W
10/21/2009                   LLANO              TX   LAW ENFORCEMENT

            NUMEROUS ROADS IN AND AROUND ARE CLOSED DUE TO
            FLOODING. HIGHWAY 1431 AND 2545. COUNTRY ROADS 309 AND
            307.

1110 PM     FLOOD            6 S BERTRAM             30.66N  98.06W
10/21/2009                   BURNET             TX   LAW ENFORCEMENT

            COUNTRY ROAD 1174 IS CLOSED PLUS NUMEROUS LOW WATER
            CROSSING.

1130 PM     HEAVY RAIN       6 WSW BOERNE            29.77N  98.83W
10/21/2009  M1.15 INCH       KENDALL            TX   COCORAHS

            1.15 INCHES OF RAINFALL IN THE PAST HOUR.

&&

EVENT NUMBER EWX0900168 EWX0900169 EWX0900170 EWX0900171 EWX0900172
EWX0900173 EWX0900174

MCDONALD
Local storm report, Oct 22, 12:30 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 AM CDT THU OCT 22 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1150 PM     FLOOD            N CRYSTAL CITY          28.69N  99.83W
10/21/2009                   ZAVALA             TX   LAW ENFORCEMENT

            SEVERAL ROADS IN CRYSTAL CITY HAVE 8 INCHES OF WATER
            OVER THEM.

&&

EVENT NUMBER EWX0900175

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 8:05 PM CDTAreal Flood AdvisoryEWXTravis, Williamson115 min
Oct 21, 8:35 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more14 hr
Oct 21, 9:25 PM CDTAreal Flood AdvisoryEWXBandera, Blanco, Gillespie, Kendall, Kerr110 min
Oct 21, 10:07 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano, Travis113 min
Oct 21, 10:22 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano3 hr
Oct 21, 10:29 PM CDTAreal Flood AdvisoryEWXDimmit, Frio, Maverick, Zavala2 hr
Oct 21, 10:45 PM CDTFlash Flood WarningEWXDimmit, Maverick, Zavala3 hr
Oct 21, 11:03 PM CDTFlash Flood WarningEWXBandera, Frio, Gillespie, Kendall, Kerr, Medina and 2 more3 hr
Oct 22, 1:31 AM CDTRiver Flood WarningEWXLlano22 hr
Oct 22, 2:14 AM CDTRiver Flood WarningEWXBlanco24 hr
Oct 22, 3:32 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Lee, Travis, Williamson118 min
Oct 22, 3:43 AM CDTRiver Flood WarningEWXWilliamson32 hr
Oct 22, 3:43 AM CDTRiver Flood WarningEWXWilliamson32 hr

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.